Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 7, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Apr 23, 2004, 6:42 PM CDT for Young County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2004, 6:42 PM CDT (23:42 UTC)
- Expired
- Apr 23, 2004, 9:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Young County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1441 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 232345 FFWFTW TXC503-240245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 642 PM CDT FRI APR 23 2004 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... YOUNG COUNTY IN NORTH CENTRAL TEXAS * UNTIL 945 PM CDT * AT 642 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER OLNEY...MOVING EAST AT 5 MPH. ANOTHER THUNDERSTORM ENTERING THE SOUTHWEST PART OF THE COUNTY BETWEEN WOODSON AND ELIASVILLE IS MOVING SLOWLY EAST AT 5 MPH AND WILL ALSO PRODUCE VERY HEAVY RAINFALL CAPABLE OF FLASH FLOODING. SPOTTERS REPORT WATER COVERING ROADS IN OLNEY UP TO 2 FEET DEEP IN SOME AREAS. * OTHER LOCATIONS IN THE WARNING INCLUDE MURRAY BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3338 9894 3299 9894 3301 9882 3340 9868 $$ ROBBINS
2 follow-up statements
000 WGUS74 KFWD 240012 FFSFTW TXC503-240245- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 712 PM CDT FRI APR 23 2004 ...A FLASH FLOOD WARNING CONTINUES FOR YOUNG COUNTY UNTIL 945 PM CDT... AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER THE WESTERN HALF OF YOUNG COUNTY. AT 700 PM CDT...SPOTTERS IN NEWCASTLE REPORTED FLOODING. THUNDERSTORMS CONTINUE TO TRAIN ACROSS THE COUNTY...THEREFORE ADDITIONAL HEAVY RAINFALL IS EXPECTED THROUGH MID EVENING. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP THEM AWAY. IF YOUR VEHICLE STALLS IN THE WATER...ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. LAT...LON 3298 9895 3297 9867 3338 9848 3338 9890 $$
000 WGUS74 KFWD 240039 FFSFTW TXC503-240245- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 739 PM CDT FRI APR 23 2004 ...A FLASH FLOOD WARNING CONTINUES FOR YOUNG COUNTY UNTIL 945 PM CDT... AT 739 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL OVER NORTHERN YOUNG COUNTY...WITH ADDITIONAL HEAVY RAINFALL STRETCHING SOUTHWEST THROUGH THE COUNTY. EMERGENCY OFFICIALS IN OLNEY CONTINUE TO REPORT WIDESPREAD STREET FLOODING. MOST FLASH FLOOD DEATHS OCCUR AT NIGHT. BE ESPECIALLY CAUTIOUS AT NIGHT SINCE IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. USE CAUTION IN AND AROUND STREAMS...CREEKS OR DRAINAGE DITCHES. TAKE THE SHORTEST PATH TO REACH HIGHER GROUND...BUT DO NOT DRIVE THROUGH RISING WATER. LAT...LON 3339 9884 3296 9894 3295 9872 3340 9848 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 3:00 PM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Apr 23, 3:00 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 300 PM CDT FRI APR 23 2004 .DISCUSSION... CONVECTION ALREADY FIRING UP TO OUR NORTHWEST. EXPECT IT TO SWEEP INTO WESTERN COUNTIES NEAR SUNSET. TORNADO THREAD EXPECTED TO LESSEN THIS EVENING BUT HAIL AND WINDS STILL POSSIBLE. SUPERCELLS LIKELY EARLY BUT CONVECTION MAY BECOME MORE LINEAR WITH A FEW EMBEDDED SUPERCELLS LATER IN THE EVENING. MODELS DECREASE CAPE OVERNIGHT AND TOMORROW LOOKS LIKE A LOT OF ISENTROPIC RAIN WITH SOME EMBEDDED THUNDERSTORMS...WITH SEVERE POTENTIAL MUCH LESS THAN TODAY. ISENTROPIC LIFT ENDS SATURDAY EVENING AND RAIN SHOULD END THEN TOO. FRONT COMES THROUGH SUNDAY MORNING AND SKIES SHOULD BEGIN TO CLEAR FROM NORTHWEST TO SOUTHEAST SUNDAY. EARLY PART OF NEXT WEEK LOOKS LIKE GOOD WEATHER WITH NEXT POTENTIAL FOR PRECIP STARTING THURSDAY AFTERNOON/EVENING AND CONTINUING THROUGH FRIDAY AND POSSIBLE SATURDAY. 84 && DALLAS-FT. WORTH, TX 69 71 59 74 / 60 60 40 20 WACO, TX 69 73 62 74 / 20 60 40 20 PARIS, TX 68 71 60 71 / 40 60 60 20 DENTON, TX 69 71 57 73 / 60 60 40 20 MCKINNEY, TX 69 71 59 74 / 60 60 40 20 DALLAS, TX 69 72 60 74 / 60 60 40 20 TERRELL, TX 69 72 61 74 / 60 60 60 20 CORSICANA, TX 69 73 61 74 / 20 60 60 20 TEMPLE, TX 69 73 62 75 / 20 60 40 20 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...TORNADO WATCH UNTIL 600 PM CDT FRIDAY FOR ZONES TXC093... TXC097...TXC133...TXC143...TXC193...TXC221...TXC237...TXC333... TXC337...TXC363...TXC367...TXC429...TXC497...TXC503. FLOOD WATCH FROM 601 PM CDT FRIDAY UNTIL 559 AM CDT SATURDAY FOR ZONES TXZ091>092...TXZ100>102...TXZ115>116. &&
Hazardous weather outlook, Apr 23, 6:22 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 622 PM CDT FRI APR 23 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241000- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 627 PM CDT FRI APR 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT ALONG AND WEST OF AN ARDMORE...OKLAHOMA...TO GAINESVILLE...TO WEATHERFORD TO GOLDTHWAITE LINE. THERE REMAINS A MODERATE RISK OF SEVERE THUNDERSTORMS FOR AREAS WEST OF A LINE FROM GAINESVILLE...TO MINERAL WELLS...TO COMANCHE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND TONIGHT SOUTHEAST OF THE MODERATE RISK AREA...OR ROUGHLY AS FAR SOUTHEAST AS A LINE FROM EMORY TO HILLSBORO...TO LAMPASAS. LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAINFALL WILL BE THE MAIN WEATHER HAZARDS. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY THESE STORMS. .DAYS TWO THROUGH SEVEN... SHOWERS AND THUNDERSTORMS ARE LIKELY SATURDAY THROUGH SUNDAY MORNING ACROSS ALL OF NORTH TEXAS. HEAVY RAIN...HAIL TO 1 INCH IN DIAMETER...AND LIGHTNING WILL BE THE WEATHER HAZARDS. THERE WILL BE ANOTHER CHANCE OF CHANCE OF THUNDERSTORMS THURSDAY AND FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED WEST OF A GAINESVILLE....TO COMANCHE LINE THROUGH MIDNIGHT. SPOTTER ACTIVATION FARTHER EAST MAY BE NEEDED AFTER MIDNIGHT.
In the hours before
Special weather statement, Apr 23, 5:43 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 543 PM CDT FRI APR 23 2004 TXZ091-092-100>102-115>117-129>131-141-240500- COMANCHE-COOKE-EASTLAND-ERATH-HOOD-JACK-MONTAGUE-PALO PINTO-PARKER-STEPHENS-WISE-YOUNG- 543 PM CDT FRI APR 23 2004 SEVERE THUNDERSTORM WATCH #113 REMAINS IN EFFECT FOR... COMANCHE COOKE EASTLAND ERATH HOOD JACK MONTAGUE PALO PINTO PARKER STEPHENS WISE YOUNG
Local storm report, Apr 23, 5:49 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
549 PM CDT FRI APR 23 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0543 PM HAIL 1 W OLNEY 33.36N 98.78W
04/23/2004 1.75 INCH YOUNG TX TRAINED SPOTTERLocal storm report, Apr 23, 5:58 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
558 PM CDT FRI APR 23 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0548 PM HAIL 3 W OLNEY 33.36N 98.81W
04/23/2004 2.00 INCH YOUNG TX LAW ENFORCEMENT
RELAYED BY SHERIFF OFFICELocal storm report, Apr 23, 6:06 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
606 PM CDT FRI APR 23 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0606 PM HAIL OLNEY 33.36N 98.76W
04/23/2004 1.00 INCH YOUNG TX TRAINED SPOTTER
IN OLNEYLocal storm report, Apr 23, 6:11 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
611 PM CDT FRI APR 23 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0607 PM HAIL OLNEY 33.36N 98.76W
04/23/2004 1.50 INCH YOUNG TX TRAINED SPOTTER
HAIL CONTINUINGLocal storm report, Apr 23, 6:27 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
627 PM CDT FRI APR 23 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0624 PM TSTM WND GST 1 EAST OLNEY 33.36N 98.76W
04/23/2004 60 MPH YOUNG TX EMERGENCY MNGR
FROM OLNEY EM JUST EAST OF THE CITYThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 7:17 PM CDT | Tornado Warning | FWD | Montague | 43 min |
| Apr 22, 7:20 PM CDT | Tornado Warning | FWD | Montague | 40 min |
| Apr 22, 7:35 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 55 min |
| Apr 22, 8:01 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 44 min |
| Apr 22, 8:25 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 65 min |
| Apr 22, 8:37 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 53 min |
| Apr 22, 8:41 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 64 min |
| Apr 22, 9:17 PM CDT | Flash Flood Warning | FWD | Montague | 3 hr |
| Apr 22, 9:24 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 66 min |
| Apr 22, 9:36 PM CDT | Flash Flood Warning | FWD | Jack | 3 hr |
| Apr 22, 9:38 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Montague | 52 min |
| Apr 23, 5:16 PM CDT | Severe Thunderstorm Warning | FWD | Young | 59 min |
| Apr 23, 6:11 PM CDT | Severe Thunderstorm Warning | FWD | Young | 64 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.